New Jersey, 2017Winter Weather in New Jersey, January 5 to 6, 2017
January 5 to 6, 2017 · NWS PHI · 17 events in 16 counties and zones
A clipper system moving in from the northwest, combined with cold temperatures and a secondary low moving northeast along the coast, gave the Garden State it's first general snowfall of the season. The snow started after the evening commute on Thursday, January 5th, and ended before the morning commute on Friday, January 6th, so negative impacts from this event were minimal.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A clipper system moving in from the northwest, combined with cold temperatures and a secondary low moving northeast along the coast, gave the Garden State it's first general snowfall of the season. The snow started after the evening commute on Thursday, January 5th, and ended before the morning commute on Friday, January 6th, so negative impacts from this event were minimal. In addition, the snow was light and fluffy, which greatly eased the removal process and roadway pre-treatment prevented accumulation on the major highways. A number of school districts around the area opened late on Friday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 5, 9:20 PM EST, 40 minutes earlier.
Area forecast discussion, Jan 5, 9:20 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
920 PM EST Thu Jan 5 2017
.SYNOPSIS...
An area of low pressure will develop along the mid-atlantic
coastline tonight and will move out to sea on Friday. Another area
of low pressure will form in the eastern Gulf of Mexico on Friday
and move northeastward staying offshore on Saturday. High pressure
will build into the region on Sunday and move east of the region
by Tuesday. On the backside of the high, a warm front will move
through the region late Tuesday into Wednesday. This will be
followed by a cold frontal passage later in the week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
An area of light to locally moderate snow has developed over parts
of SE PA and is moving into west-central NJ. Light accumulations
are possible during this time. Once this first wave moves through
the region, there may be a slight break before a secondary wave
develops and moves through the region after midnight.
Latest HRRR shows a swath of 2-3" snow from across SE PA through
central NJ, pretty much in line with where the Winter Weather
Advisory is in effect. Could be some spotty areas that pick up 4".
Will go ahead and bump up snowfall totals by a few hundredths of
an inch or so. For the most part, the difference in the forecast
will be negligible, but some areas, especially north of I-78, that
previously mentioned around 1 inch may be bumped up to 1-2". No
plans to expand the Winter Weather Advisory at this time as snow
totals in those areas are still below Advisory criteria. The fly
in the ointment is that a few bands of snow could impact Sussex
county in DE, and they could come close to WWA criteria.
Low pressure continues to develop off the Mid-Atlantic coast
tonight and will lift away from the region towards daybreak
Friday.
The snow will quickly end from west to east between about 2-4 AM
in our western most zones and 4-6 AM in our eastern zones.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The offshore low will continue to deepen on Friday as it moves
northeastward and well off the Mid-Atlantic coast. Any lingering
light snow or flurries should be over before sunrise. With
temperatures in the 20s, untreated roads will likely remain slippery
for the start of the morning rush even after the snow has ended.
Breaks in the lower clouds will develop from west to east as the
flow turns northwest behind the offshore low and advects drier air
into the region. Variable cloudiness is expected tomorrow as the
area will still be affected by mid and high clouds toward the based
of the upper trough. There will also be additional stratocu
development during peak heating. High temperatures range from the
20s in the higher terrain of northeastern PA and northwestern NJ to
the mid 30s along and east of I-95.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Friday night through Saturday night:
Several inches of accumulating snowfall likely for coastal areas
on Saturday with a sharp cutoff further northwest...
Winter Storm Watch for Atlantic, Cape May New Jersey and Sussex
Delware for early Saturday morning through the day Saturday.
An area of low pressure will be developing in the Eastern Gulf of
Mexico and move northeast and be located off the southeast coast
Friday night. Modeling today has trended the low pressure track
closer to the coast. One factor toward this appears to be a stronger
shortwave over the Tennessee Valley on Friday. The 500 mb trough
over the past 24 hours has trended deeper on the GFS and slightly
deeper on the ECMWF, also indicators of a track trend NW.
A typical trend in modeling a day or so before a coastal low is to
move the track even more northwestward. However, this trend may not
occur for a few reasons.
1. Based on a strong high pressure system building into New
England.
2. Limited spacing between the two waves that would result in more
confluence and a lower probability for amplification.
3. A limited amount of ridging along the east coast. For the most
part the pattern has been for a strong mid-level ridge along the
east coast which does not look to be present in this case.
A very tight cutoff will be present between those that see
accumulating snow and no snow at all, perhaps even a partly sunny
day NW of Philly. Model resolution is likely to course with the
cutoff in this case as well. Ensemble trends have basically followed
the respective operational models the last few days.
Temperatures will be cold as well with CAA continuing into the region.
Likely a couple of degrees under MET/MAV guidance for highs and
lows. lingering snow cover from Friday also factored in toward the
slightly colder forecast.
For QPF, used a blend of the NAM, SREF ECMWF and WPC guidance to
account for any additional shift northwestward but not in a position
to go too far northwest given the factors mentioned above.
Snow growth looks favorable on the soundings in the -10 to 20C
range along with some lift present as well. With temperatures in the
20's, ratios should be around 15:1. Not likely to be any higher
since this is a coastal low.
Snow amounts (Saturday only)
Georgetown 4-6
Dover 2-4 Atlantic City 4-6
Millville 2-4
Easton 2-4
Ocean County NJ 2-4
Wilmington and Philadelphia 1 or less
Mount Holly 1-2
Cape May 4-6
Any shift the storm track in the next 24 hours could have a high
impact on the forecasted totals. Uncertainty is still present
given how little track changes can lead to a wide range of
snowfall. The cutoff is likely going to be sharper than indicated.
Sunday and Sunday night : High pressure will build into the region
resulting in clearing conditions. Another cold day with highs in the
20's and lows in the 10's or colder for the Southern Poconos. Likely
colder than MET/MAV in areas that get snow cover.
A cold surface high (1040+ mb) moves onto the East Coast Monday. The
surface pressure gradient will relax in this regime (i.e., winds
should lower significantly Monday). Temperatures will remain cold,
with highs near or below freezing in much of the area.
By Tuesday, a shortwave trough will eject from a nearly-stationary
upper low off the Pacific Northwest Coast into the northern plains.
Downstream ridging will occur in much of the eastern U.S., with
strong low-level warm air advection serving to amplify the ridge. A
baroclinic zone will become established roughly from the Upper
Midwest southeastward to near the Mason-Dixon Line Tuesday lifting
northward gradually through Wednesday. However, remnant cold near-
surface air will be slow to modify in this regime. With strong
isentropic ascent atop a shallow layer of cold air, developing
precipitation late Tuesday into early Wednesday morning may start
off as a wintry mix. As sustained warm air advection continues into
Wednesday, transition to liquid should occur from south to north.
Temperatures will warm rapidly Tuesday and Wednesday, generally
around ten degrees per day, with increasing clouds as large-scale
lift increases. Precipitation should move out of the region
Wednesday night as the trough axis swings by and upstream descent
moves into the area. However, given that the origin of this system
is from the Pacific, little cooling is expected Thursday.
Thereafter, a clipper-type system looks to move into the Northeast,
which looks to be the next opportunity for colder air to invade the
area just beyond the forecast period.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Bands of snow will continue to overspread the terminals tonight
with IFR/LIFR conditions in the heavier and more persistent bands
of snow. Outside of those bands, generally VFR, although MVFR CIGs
possible. The heaviest bands of snow will develop after midnight
tonight.
Snow begins to taper off prior to daybreak, and conditions lift to
VFR through Friday morning.
LGT/VRB winds will become NW 5-10 KT towards daybreak Friday, and
then NW winds 5-10 KT remain in place through the TAF period.
OUTLOOK...
Friday night and Saturday: Northerly winds around 10 knots with
gusts as highs as 20 knots. VFR for KABE and KRDG. However, snow
will move northeastward for the other TAF sites from KPHL east. the
cutoff of snow or not seeing snow is still highly uncertain.
Saturday night through Sunday night: VFR. Northwest winds 10-20
knots with gusts 25-30 knots Sunday afternoon.
Monday and Monday night...VFR conditions, generally light winds, and
increasing mid and high clouds during the afternoon and evening
hours. High confidence.
Tuesday...Generally overcast conditions expected with increasing
chances of precipitation by late afternoon and evening, especially
in eastern Pennsylvania and northeast Maryland. Primarily VFR
expected, but conditions are expected to deteriorate Tuesday evening
as precipitation breaks out. Medium confidence.
&&
.MARINE...
W-SW winds 10-15 KT with gusts up to 20 KT. Winds should stay
below SCA criteria, but it will be close.
Winds turn out of the N as a coastal low tracks to our southeast
towards daybreak Friday, and then will become NW during the day
Friday. Winds will continue to range from 10-20 KT. A few gusts
could approach SCA criteria on Friday but held off on a headline
due to low confidence that we'll reach criteria.
OUTLOOK...
Friday night and Saturday: Northerly winds around 10 knots with
gusts as highs as 20 knots. VFR for KABE and KRDG. However, snow
will move northeastward for the other TAF sites from KPHL east. the
cutoff of snow or not seeing snow is still highly uncertain.
Saturday night through Sunday night: VFR. Northwest winds 10-20
knots with gusts 25-30 knots Sunday afternoon. Gale gusts
possible.
Monday through Tuesday...Sub-advisory conditions expected, but seas
will gradually increase as a long-duration southerly fetch commences
early next week.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 6 AM EST Friday for PAZ070-071-
101-102-104-106.
NJ...Winter Weather Advisory until 6 AM EST Friday for NJZ012>027.
Winter Storm Watch from late Friday night through Saturday
afternoon for NJZ022>025.
DE...Winter Weather Advisory until 6 AM EST Friday for DEZ001.
Winter Storm Watch from late Friday night through Saturday
afternoon for DEZ003-004.
MD...Winter Weather Advisory until 6 AM EST Friday for MDZ008-012.
MARINE...None.
&&
Synopsis...Gaines
Near Term...Klein/MPS
Short Term...Klein
Long Term...Gaines
Aviation...Gaines/Klein/MPS
Marine...Gorse/KleinHazardous weather outlook, Jan 5, 4:01 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EST THU JAN 5 2017
NJZ001-007-008-PAZ054-055-060>062-062115-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
401 PM EST THU JAN 5 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TONIGHT...LIGHT SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE
EXPECTED. THIS WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY
TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-012-NJZ012>014-016>019-062115-
NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
401 PM EST THU JAN 5 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
SATURDAY...A STORM OFFSHORE COULD TRACK CLOSE ENOUGH TO PRODUCE A
PERIOD OF ACCUMULATING SNOW WITH THE POTENTIAL FOR SEVERAL INCHES
OF ACCUMULATION. THERE IS UNCERTAINTY WITH SNOWFALL AMOUNTS GIVEN
THE STORM TRACK AND INTENSITY. SLICK AND SNOWCOVERED ROADS ARE
POSSIBLE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-062115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 PM EST THU JAN 5 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A POTENTIAL FOR A PERIOD OF NORTHWESTERLY GALES SUNDAY
AFTERNOON AND NIGHT.
LIGHT FREEZING SPRAY IS POSSIBLE SATURDAY THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-PAZ070-071-101-102-104-106-062115-
MERCER-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
401 PM EST THU JAN 5 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
SATURDAY...A STORM OFFSHORE COULD TRACK CLOSE ENOUGH TO PRODUCE A
PERIOD OF ACCUMULATING SNOW WITH THE POTENTIAL FOR SOME SNOW
ACCUMULATION. THERE IS UNCERTAINTY WITH SNOWFALL AMOUNTS GIVEN
THE STORM TRACK AND INTENSITY. SLICK AND SNOWCOVERED ROADS ARE
POSSIBLE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ009-010-PAZ103-105-062115-
HUNTERDON-SOMERSET-WESTERN MONTGOMERY-UPPER BUCKS-
401 PM EST THU JAN 5 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TONIGHT...LIGHT SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE
EXPECTED. THIS WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY
TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
SATURDAY: A STORM OFFSHORE COULD TRACK CLOSE ENOUGH TO PRODUCE A
PERIOD OF ACCUMULATING SNOW WITH THE POTENTIAL FOR SOME SNOW
ACCUMULATION. THERE IS UNCERTAINTY WITH SNOWFALL AMOUNTS GIVEN
THE STORM TRACK AND INTENSITY. SLICK AND SNOWCOVERED ROADS ARE
POSSIBLE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ022>025-062115-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
401 PM EST THU JAN 5 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-062115-
INLAND SUSSEX-DELAWARE BEACHES-
401 PM EST THU JAN 5 2017
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TONIGHT...ACCUMULATING SNOWFALL OF AROUND AN INCH IS FORECAST. THIS
WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY TRAVEL. THE SNOW
IS EXPECTED TO END BEFORE THE FRIDAY MORNING COMMUTE FOR MOST
LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ020-021-026-027-062115-
OCEAN-CUMBERLAND-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
401 PM EST THU JAN 5 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
SATURDAY... A STORM OFFSHORE COULD TRACK CLOSE ENOUGH FOR PERIODS
OF SNOW ON SATURDAY WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW.
THERE IS UNCERTAINTY WITH SNOWFALL AMOUNTS GIVEN THE STORM TRACK
AND INTENSITY. SLICK AND SNOWCOVERED ROADS ARE POSSIBLE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-MDZ015-019-020-062115-
KENT-QUEEN ANNES-TALBOT-CAROLINE-
401 PM EST THU JAN 5 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND
NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TONIGHT...ACCUMULATING SNOWFALL OF AROUND AN INCH IS FORECAST. THIS
WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY TRAVEL. THE SNOW
IS EXPECTED TO END BEFORE THE FRIDAY MORNING COMMUTE FOR MOST
LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY MORNING...EVEN AFTER THE SNOW ENDS, UNTREATED ROADS WILL
REMAIN SNOW COVERED AND RESULT IN SLIPPERY TRAVEL HEADING INTO THE
MORNING COMMUTE.
SATURDAY... A STORM OFFSHORE COULD TRACK CLOSE ENOUGH FOR PERIODS
OF SNOW ON SATURDAY WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW.
THERE IS UNCERTAINTY WITH SNOWFALL AMOUNTS GIVEN THE STORM TRACK
AND INTENSITY. SLICK AND SNOWCOVERED ROADS ARE POSSIBLE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Western Atlantic
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Western Atlantic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Generally less than two inches of snow fell from this event, with 1.5 inches reported near Hammonton, 1.0 inches at Atlantic City International Airport in Pomona, and 0.8 inches in Estell Manor.
Winter Weather, Northwestern Burlington
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Northwestern Burlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Generally less than three inches of snow fell from this event, with 2.4 inches reported in Burlington City, 2.0 inches at the NWS office near Mount Holly, and 1.1 inches in Medford.
Winter Weather, Camden
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Camden forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Generally less than three inches of snow fell from this event, with 2.5 inches reported in Gloucester City, 2.3 inches in Cherry Hill, 1.5 inches in Somerdale, and 1.0 inches near mount Ephraim.
Winter Weather, Western Cape May
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Western Cape May forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Generally less than one-half inch of snow fell from this event, with 0.5 inches reported in Tuckahoe, 0.3 inches in Seaville, and 0.3 inches in Cape May Courthouse.
Winter Weather, Cumberland
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
Generally around one inch of snow fell from this event, with 1.0 inches reported in Upper Deerfield Township.
Winter Weather, Cumberland
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
Generally around one inch of snow fell from this event, with 1.0 inches reported in Upper Deerfield Township.
Winter Weather, Gloucester
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
Generally between one and two inches of snow fell from this event, with 2.0 inches in Mantua, 1.5 inches in Franklin Township, and 1.2 inches in Elk Township.
Winter Weather, Hunterdon
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Hunterdon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
Generally between one and two inches of snow fell from this event, with 1.6 inches in Flemington, 1.1 inches in Clinton, and 1.0 inches in Lebanon.
Winter Weather, Mercer
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
Generally between one and three inches of snow fell from this event, with 2.5 inches in Hopewell Township, 2.0 inches in Princeton, and 1.5 inches in Lawrence.
Winter Weather, Middlesex
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
Generally between one and three inches of snow fell from this event, with 2.4 inches in Metuchen, 2.0 inches in Woodbridge, and 1.0 inches in Old Bridge.
Winter Weather, Western Monmouth
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Western Monmouth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Generally between one-half and two inches of snow fell from this event, with 1.5 inches in Freehold, 0.8 inches in Howell, and 0.5 inches in Colts Neck.
Winter Weather, Morris
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Morris forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
Generally between one-half and two inches of snow fell from this event, with 1.2 inches in Long Hill Township, 0.5 inches in Roxbury, and 0.5 inches in Succasunna.
Winter Weather, Western Ocean
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Western Ocean forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Generally between one-half and two inches of snow fell from this event, with 1.1 inches in Lacey Township, 1.0 inches in Toms River, and 0.5 inches in Whiting.
Winter Weather, Salem
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Salem forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
Generally between one and two inches of snow fell from this event, with 1.7 inches reported in Woodstown.
Winter Weather, Somerset
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
Generally between one and three inches of snow fell from this event, with 2.2 inches in Franklin Township, 2.0 inches in Hillsborough, and 1.0 inches in Branchburg.
Winter Weather, Sussex
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Generally less than one inch of snow fell from this event, with 0.2 inches reported in Wantage.
Winter Weather, Warren
- When
- January 5, 10:00 PM EST to January 6, 7:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
Generally less than one inch of snow fell from this event, with 0.9 inches in Riegelsville, 0.7 inches in Hackettstown, and 0.1 inches in Bernville.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, January 5 to 6, 20171 death · $15,000 · 4 events
- Heavy Snow and Winter Weather in Kentucky, January 5, 20171 death · 4 events
- Cold in Wisconsin, January 5, 20171 death · 1 event
- Winter Storm and Heavy Snow in New Mexico, January 5 to 6, 2017$350,000 · 24 events
- Winter Weather in Texas, January 5 to 6, 2017$500,000 · 10 events
- Winter Weather in West Virginia, January 5 to 6, 201740 events
- Winter Weather in Kentucky, January 5, 20171 injured · 22 events
- Winter Weather in Ohio, January 5, 201729 events
- Winter Weather in Illinois, January 5, 201719 events
- Winter Weather in Kansas, January 5, 201717 events
- Extreme Cold in Wyoming, January 5 to 6, 201715 events
- Winter Weather in Pennsylvania, January 5 to 6, 201712 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665436, 665438, 665439, 665440, 665442, 665450, 665451, 665452, 665453, 665455, 665456, 665458, 665460, 665461, 665462, 665463, 665464.